MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF200TG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure the fiber burnt the staff members hand.User outcome in response to the reported event was not provided and it was indicated that no further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Analysis of the device revealed the fiber is broken in two pieces.The returned fiber is 7ft.And 1in., connector included in overall length.The distal portion of the fiber was not returned.The distal tip end of the fiber is fractured.The fiber was tested with hene laser fixture, aim beam is visible at the fiber tip end.Based on the observed fiber fracture at distal tip, an evaluation conclusion code of cause not established was assigned to this investigation.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
150 baytech drive
san jose CA 95134
MDR Report Key8189112
Report Number2937094-2018-60250
Device Sequence Number1900942
Product Code GEX
UDI-Device Identifier00878953004822
UDI-Public00878953004822
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberS-LLF200TG
Device Catalogue NumberS-LLF200TG
Device Lot Number0022063167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;